Darvon-N Withdrawal

Stopping Darvon-N (propoxyphene napsylate) too quickly can cause withdrawal symptoms, such as sweating, diarrhea, insomnia, and nausea. Although these side effects are bothersome, they are not usually life-threatening. To help minimize withdrawal from Darvon-N, your healthcare provider may slowly decrease your dose. You should not stop taking this medication "cold turkey."

Understanding Darvon-N Withdrawal

Darvon-N® (propoxyphene napsylate) is a prescription pain medication. People who stop taking it too quickly may experience withdrawal symptoms. Fortunately, withdrawing from Darvon-N does not usually cause life-threatening problems, unlike some other medications.
 

Why Does Withdrawal Occur?

Darvon-N is a narcotic. Over time, the body becomes accustomed to the effects of this pain medicine. If the drug is stopped too quickly, withdrawal symptoms may occur.
 
Darvon-N withdrawal can occur with chronic, legitimate use of the drug, as well as with abuse. Withdrawal is a normal, predictable, and physical response to stopping medications like Darvon-N; it is not necessarily a sign of abuse, although it certainly is more likely to occur in cases of Darvon-N addiction.
 

Withdrawal Symptoms With Darvon-N

Symptoms of withdrawal from Darvon-N can vary in intensity and may include:
 
  • Sweating
  • Shakiness
  • Diarrhea
  • Insomnia
  • Goosebumps
  • Cravings for Darvon-N
  • Anxiety
  • Shivering
  • Pain
  • Nausea
  • Upper respiratory symptoms, such as a runny nose.
     
What Your Pharmacist Wishes You Knew About Chronic Pain Medications

Darvon-N Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.